Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Azt Question
May 1, 2010

Hi Dr Robert!!

I was wondering if you could help me please. Ive been positive for 5 years and on Combivir/Sustiva for about 3. Ive been feeling tired almost every other day. My hormone levels are in the "normal" range(testosterone 350 ng/dl).I take Lexapro for depression. I excercise and eat healthy. Do you think it would be a good idea to switch to nevirapina (I live in Brazil, so my choices are limited, but free) just bc of the feeling tired side effect!? Im also concerned about loosing muscle or fat!!! I havent had any changes in my body and look perfeclty fine. Im not sure what to do...

Thank you,

Arthur

Response from Dr. Frascino

Hello,

Sustiva has been associated with some lipid abnormalities. Switching to Isentress/Truvada seems reasonable to me. None of the antiretrovirals are significantly linked with hypertension (high blood pressure). If indeed you're still having problems with high blood pressure despite being on three prescription medications for blood pressure control, I would advise you see a specialist for further evaluation and management. Either a cardiologist or nephrologist would be appropriate. If you are having any kidney-related problems (high blood pressure can result from kidney problems), I would advise caution should you be switched to Truvada, as this medication contains tenofovir, which has been linked with certain renal complications.

Good luck.

Dr. Bob


Previous
Lupus and false positives??
Next
Isentress/Truvada combo switch from Epzicom/Sustiva

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement